Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 3:21 PM CDT for Marshall County, Story County, Iowa. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 3:21 PM CDT (20:21 UTC)
- Expired
- May 26, 2013, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 67 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:35 PM CDT | FLASH FLOOD | 2 N Clemons, IA | MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR 148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE. GRAVEL ROAD 155TH IS UNDER WATER. |
| May 26, 3:55 PM CDT | FLASH FLOOD | Nne Zearing, IA | NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET. COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE EAST AND WEST OF ZEARING. |
| May 26, 4:30 PM CDT | FLASH FLOOD | Marshalltown, IA | MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY. MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED. NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN. |
| May 26, 6:10 PM CDT | FLASH FLOOD | Marshalltown, IA | MARSHALL COUNTY SHERIFF REPORTS THAT HIGHWAY 14 REMAINS CLOSED DUE TO FLOODING NORTH OF MARSHALLTOWN. HIGHWAY 330 SOUTH OF ALBION IS ALSO CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961
WGUS53 KDMX 262021
FFWDMX
IAC127-169-270230-
/O.NEW.KDMX.FF.W.0019.130526T2021Z-130527T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
321 PM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN STORY COUNTY IN CENTRAL IOWA...
NORTHERN MARSHALL COUNTY IN CENTRAL IOWA...
* UNTIL 930 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. UP TO 1.5 INCHES OF RAIN HAS LIKELY FALLEN SINCE 2 PM
OVER AREAS THAT HAVE REPORTED SEVERAL INCHES OF RAIN AND FLASH
FLOODING OVER THE PAST TWO DAYS. ANOTHER 1 TO 2 INCHES OF RAIN
COULD FALL IN BEFORE 430 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. DUE TO RECENT EVENTS...SIGNIFICANT FLASH FLOODING COULD
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARSHALLTOWN...ZEARING...CLEMONS AND ALBION.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...IOWA
RIVER...MINERVA CREEK...LINN CREEK...BURNETT CREEK...ASHER
CREEK...CHICKEN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1.5 INCHES ARE POSSIBLE IN THE WARNED AREA.
SIGNIFICANT FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH
CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID
STREAMS OR CREEKS.
&&
LAT...LON 4198 9276 4203 9323 4217 9348 4221 9349
4221 9277
$$
JUNGBLUTH4 follow-up statements
760
WGUS73 KDMX 262102
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT SUN MAY 26 2013
IAC127-169-270230-
/O.CON.KDMX.FF.W.0019.000000T0000Z-130527T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-MARSHALL IA-
402 PM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MARSHALL AND
NORTHEASTERN STORY COUNTIES UNTIL 930 PM CDT...
AT 358 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN AND NEAR ZEARING AND NORTH OF CLEMONS.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...MARSHALLTOWN...ZEARING...CLEMONS...LE GRAND AND ALBION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE POSSIBLE IN THE
WARNED AREA FROM MARSHALLTOWN EAST. A BREAK IN THE RAIN IS EXPECTED
FARTHER WEST.
NEARLY 4 INCHES OF RAIN WAS REPORTED SINCE NOON IN ZEARING BY AN NWS
OBSERVER.
TRAINED SPOTTERS AND LAW ENFORCEMENT REPORT HIGHWAY 65 NEAR ZEARING
IS FLOODING IN TWO PLACES...ONE SOUTH OF 140TH STREET AND HIGHWAY
65. COUNTY PAVEMENT E18 IS REPORTED TO BE FLOODED BOTH EAST AND WEST
OF ZEARING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4198 9276 4203 9323 4217 9348 4221 9349
4221 9277
$$
JUNGBLUTH889
WGUS73 KDMX 262313
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT SUN MAY 26 2013
IAC127-169-270230-
/O.CON.KDMX.FF.W.0019.000000T0000Z-130527T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-MARSHALL IA-
613 PM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MARSHALL AND
NORTHEASTERN STORY COUNTIES UNTIL 930 PM CDT...
AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN MARSHALLTOWN AND AREAS TO THE WEST...NORTH
AND EAST.
SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLASH FLOODING
INCLUDE...MARSHALLTOWN AND ALBION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LAW ENFORCEMENT REPORTED THAT HIGHWAY 14 REMAINS CLOSED NORTH OF
MARSHALLTOWN DUE TO FLOODING...AND EAST MAIN STREET ROAD IS CLOSED
IN MARSHALLTOWN. HIGHWAY 330 IS ALSO CLOSED SOUTH OF ALBION. TRAVEL
IS DIFFICULT IN ALL DIRECTIONS EXCEPT TO THE SOUTH OUT OF
MARSHALLTOWN.
THE STORY COUNTY SHERIFF REPORTS THAT AN APARTMENT WAS FLOODED IN
ZEARING BUT THAT ROAD FLOODING IS IMPROVING IN THAT AREA. THE FLASH
FLOOD WARNING COULD BE CANCELED BY 7 PM FOR STORY COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4198 9276 4203 9323 4217 9348 4221 9349
4221 9277
$$
JUNGBLUTH785
WGUS73 KDMX 270047
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SUN MAY 26 2013
IAC169-270056-
/O.CAN.KDMX.FF.W.0019.000000T0000Z-130527T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-
747 PM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN STORY
COUNTY IS CANCELLED...
LAW ENFORCEMENT REPORTED EXCESS RUNOFF FROM HEAVY RAIN HAS SUBSIDED
OVER THE WARNED AREA. STREAMS AND CREEKS WILL REMAIN HIGH INTO THE
EVENING...AND PONDING WILL CONTINUE IN FIELDS AND DITCHES.
LAT...LON 4198 9279 4203 9323 4221 9323 4221 9277
4198 9276
$$
IAC127-270230-
/O.CON.KDMX.FF.W.0019.000000T0000Z-130527T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL IA-
747 PM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MARSHALL COUNTY
UNTIL 930 PM CDT...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS
OCCURRING WITH HIGHWAY 14 STILL CLOSED NORTH OF MARSHALLTOWN...AND
HIGHWAY 330 CLOSED SOUTH OF ALBION. NORTH OF CLEMONS...MINERVA CREEK
WAS STILL RISING AND HAD CLOSED COUNTY HIGHWAY S52.
FLASH FLOODING HAS SUBSIDED IN THE CITY OF MARSHALLTOWN.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...RURAL
AREAS NORTH OF CLEMONS...ALBION AND MARSHALLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4198 9279 4203 9323 4221 9323 4221 9277
4198 9276
$$024
WGUS73 KDMX 270229
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT SUN MAY 26 2013
IAC127-270241-
/O.EXP.KDMX.FF.W.0019.000000T0000Z-130527T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL IA-
929 PM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MARSHALL
COUNTY WILL BE ALLOWED TO EXPIRE AT 930 PM CDT...
ALTHOUGH SEVERAL HIGHWAYS REMAIN FLOODED...CONDITIONS HAVE
STABILIZED SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR MARSHALL COUNTY INTO
MONDAY MORNING.
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT HIGHWAY 14 STILL
CLOSED NORTH OF MARSHALLTOWN...AND HIGHWAY 330 CLOSED SOUTH OF
ALBION. NORTH OF CLEMONS...HIGHWAY S52 REMAINS CLOSED.
FLASH FLOODING HAS SUBSIDED IN THE CITY OF MARSHALLTOWN.
DO NOT DRIVE INTO FLOODED ROADS ESPECIALLY AT NIGHT.
LAT...LON 4198 9279 4203 9323 4221 9323 4221 9277
4198 9276
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:43 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 26, 12:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1243 PM CDT SUN MAY 26 2013 .SHORT TERM.../TODAY /... ISSUED AT 322 AM CDT SUN MAY 26 2013 S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF TSRA ON THE H8 FRONT. LACK OF NEWD PROGRESS OF THE FRONT AND CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN THE AREA EAST KDSM. NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS. ALSO SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD INTO SRN IA THIS MORNING. WILL LIMIT POPS BY LATER THIS MORNING AND AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN. RAIN CHANCES CONTINUE THROUGH THE DAY OVER THE NORTHEAST. WENT BELOW MOS AND CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED. A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER. .LONG TERM.../TONIGHT THROUGH SATURDAY/... ISSUED AT 322 AM CDT SUN MAY 26 2013 PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE MAY/EARLY JUNE. TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ. SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES. MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH RAINFALL AS CENTRAL. EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING 18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY. HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES POTENTIALLY NEEDED. FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH. LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY FUTURE SHIFTS. && .AVIATION...26/18Z ISSUED AT 1238 PM CDT SUN MAY 26 2013 WARM FRONT REMAINS OVER FAR SOUTHWEST IOWA. NORTH OF THE BOUNDARY...CLUSTERS OF THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS NORTH CENTRAL IOWA. SHORT TERM MODELS DEVELOP STORMS NEAR THE SURFACE WARM FRONT OVER SOUTH CENTRAL IOWA THIS AFTERNOON. DECIDED TO GO WITH THE 12Z GFS FOR THE FRONTAL AND PRECIPITATION TRENDS. AS A RESULT...FORECAST ANOTHER THUNDERSTORM COMPLEX TO CROSS THE CENTRAL IOWA TONIGHT AND HAVE ADDED THUNDERSTORMS TO ALL TAFS. DID NOT INCLUDE THUNDERSTORMS THIS AFTERNOON NEAR THE WARM FRONT OVER SOUTHERN IOWA IN KDMX/KOTM. WILL NEED TO MONITOR TRENDS FOR THAT. OTHERWISE...GENERALLY IFR/MVFR CIGS CONTINUE THROUGH THE PERIOD. && .HYDROLOGY... ISSUED AT 322 AM CDT SUN MAY 26 2013 STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW HOURS. DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE OCCURRED IN PARTS OF JASPER COUNTY. THE CURRENT FLASH FLOOD WATCH WILL CONTINUE THROUGH 14Z. FEEL FLOODING THREAT WILL DIMINISH ONCE THE LLJ WEAKENS. FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES. OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH. CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING HIGH...WITH RIVER FLOODING POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BLACK HAWK- BOONE-CALHOUN-CARROLL-CRAWFORD-GREENE-GRUNDY-HAMILTON-HARDIN- MAHASKA-MARSHALL-POWESHIEK-SAC-STORY-TAMA-WEBSTER. && SHORT TERM...MS MAY 13 LONG TERM...AWB AVIATION...JOHNSON HYDROLOGY...MS MAY 13/AWB
Hazardous weather outlook, May 26, 4:59 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT SUN MAY 26 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-271100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. AWB
In the hours before
Local storm report, May 26, 11:47 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM NON-TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
05/26/2013 E52 MPH HARDIN IA MESONET
&&Local storm report, May 26, 12:02 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
&&
JJOHNSONLocal storm report, May 26, 12:28 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
&&
PODRAZIKLocal storm report, May 26, 12:32 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD OAKLAND ACRES 41.72N 92.82W
05/26/2013 JASPER IA LAW ENFORCEMENT
HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED.
0403 AM FLASH FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA LAW ENFORCEMENT
WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6.
ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE
HOUSE SURROUNDED BY WATER.
0500 AM HEAVY RAIN 2 NW OAKLAND ACRES 41.74N 92.84W
05/26/2013 M4.40 INCH JASPER IA PUBLIC
MEASURED SINCE SATURDAY AFTERNOON. REPORTED VIA SOCIAL
MEDIA.
0530 AM FLASH FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA TRAINED SPOTTER
SPOTTER REPORTS SAND BAGGING OF KELLOGG WATER TREATMENT
PLANT AND FIRE DEPARTMENT. HEARD ON SCANNER.
0620 AM FLASH FLOOD GRINNELL 41.74N 92.72W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
ROADS IN THE CITY COVERED WITH WATER AND IMPASSABLE.
0700 AM HEAVY RAIN IOWA FALLS 42.52N 93.27W
05/26/2013 E1.72 INCH HARDIN IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 WNW BLOOMFIELD 40.75N 92.44W
05/26/2013 E1.90 INCH DAVIS IA CO-OP OBSERVER
2.04 INCHES TOTAL RAINFALL OVER PAST TWO DAYS
0700 AM HEAVY RAIN GRUNDY CENTER 42.36N 92.77W
05/26/2013 E1.44 INCH GRUNDY IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN TOLEDO 41.99N 92.58W
05/26/2013 E1.47 INCH TAMA IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN BRITT 43.10N 93.80W
05/26/2013 E0.95 INCH HANCOCK IA CO-OP OBSERVER
1.36 INCHES OF RAIN OVER PAST TWO DAYS
0700 AM HEAVY RAIN NEWTON 41.70N 93.05W
05/26/2013 E3.14 INCH JASPER IA CO-OP OBSERVER
4.18 INCHES OF RAIN OVER PAST TWO DAYS
0700 AM HEAVY RAIN 6 NNE APLINGTON 42.66N 92.84W
05/26/2013 E1.92 INCH BUTLER IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
05/26/2013 E3.31 INCH MARSHALL IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 W MONTEZUMA 41.58N 92.55W
05/26/2013 E3.96 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 SW GRINNELL 41.71N 92.76W
05/26/2013 M6.74 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0723 AM HEAVY RAIN 4 NNE MINGO 41.82N 93.26W
05/26/2013 E4.00 INCH JASPER IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4 INCHES IN PAST 24 HOURS
0800 AM FLASH FLOOD 4 E GRINNELL 41.73N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
BRIDGE WASHED OUT ALONG 390TH AVENUE NEAR THE 70TH STREET
BLOCK JUST WEST OF MALCOM.
0800 AM FLASH FLOOD 5 NNW MONTEZUMA 41.65N 92.55W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
BRIDGE WASHED OUT ON HIGHWAY 63 NORTH OF MONTEZUMA
0800 AM HEAVY RAIN KANAWHA 42.93N 93.79W
05/26/2013 M1.96 INCH HANCOCK IA CO-OP OBSERVER
TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS
0800 AM HEAVY RAIN ZEARING 42.16N 93.30W
05/26/2013 M1.33 INCH STORY IA CO-OP OBSERVER
TOTAL 3.17 INCHES OF RAIN OVER PAST TWO DAYS
0800 AM HEAVY RAIN HAMPTON 42.74N 93.20W
05/26/2013 M1.96 INCH FRANKLIN IA CO-OP OBSERVER
TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS
0911 AM FLASH FLOOD 5 ENE POPEJOY 42.63N 93.35W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
6 INCHES OF WATER OVER 70TH AVENUE NEAR THE HEATHER
AVENUE INTERSECTION.
0928 AM FLASH FLOOD 8 N IOWA FALLS 42.63N 93.24W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
IN THE TOWN OF BRADFORD...WATER OVER NETTLE AVENUE
BETWEEN 3RD STREET AND 5TH STREET.
1009 AM FLASH FLOOD 2 E LATIMER 42.77N 93.32W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.
1010 AM FLASH FLOOD 4 SSE COULTER 42.68N 93.34W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
DUE TO CREEK OUT OF ITS BANKS.
1015 AM HEAVY RAIN 3 NNE GRINNELL AIRPORT 41.75N 92.71W
05/26/2013 E4.50 INCH POWESHIEK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
SATURDAY
1016 AM FLASH FLOOD 6 N IOWA FALLS 42.60N 93.27W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
MALLARD AVENUE.
1030 AM HEAVY RAIN PARKERSBURG 42.57N 92.78W
05/26/2013 E2.78 INCH BUTLER IA CO-OP OBSERVER
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1115 AM FLASH FLOOD 4 S ACKLEY 42.50N 93.05W
05/26/2013 HARDIN IA LAW ENFORCEMENT
WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
INTERSECTION
1115 AM FLASH FLOOD 5 ESE IOWA FALLS 42.48N 93.18W
05/26/2013 HARDIN IA LAW ENFORCEMENT
P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
1134 AM NON-TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
05/26/2013 E52.00 MPH HARDIN IA MESONET
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
&&
PODRAZIKLocal storm report, May 26, 1:06 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD 4 S HAMPTON 42.68N 93.20W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.
&&
PODRAZIKSpecial weather statement, May 26, 1:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 133 PM CDT SUN MAY 26 2013 IAZ023>025-033>036-261930- CALHOUN-HAMILTON-HUMBOLDT-POCAHONTAS-SAC-WEBSTER-WRIGHT- 133 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF FORT DODGE...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOMERS... PIONEER... RUTLAND... FARNHAMVILLE... CLARE... BARNUM... MOORLAND... HUMBOLDT... GOWRIE... DAKOTA CITY... CALLENDER... FORT DODGE AIRPORT... FORT DODGE... BADGER... OTHO... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 27 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 29 min |
| May 26, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 50 min |
| May 26, 1:55 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek | 6 hr |
| May 26, 4:25 AM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 5:48 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| May 26, 7:24 AM CDT | Flash Flood Warning | DMX | Franklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more | 6 hr |
| May 26, 8:34 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek | 24 hr |
| May 26, 9:11 AM CDT | Flash Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 6 hr |
| May 26, 10:19 AM CDT | Areal Flood Warning | DMX | Poweshiek | 24 hr |
| May 26, 10:54 AM CDT | River Flood Warning | DMX | Black Hawk | 10 days |
| May 26, 11:51 AM CDT | Areal Flood Warning | DMX | Marshall, Tama | 24 hr |
| May 26, 1:11 PM CDT | Areal Flood Warning | DMX | Franklin | 24 hr |
| May 26, 2:27 PM CDT | River Flood Warning | DMX | Marshall | 6 days |
| May 26, 2:55 PM CDT | Areal Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 24 hr |
| May 26, 3:51 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 41 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 41 min |
| May 26, 5:32 PM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.